MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETER
Model Number CRUOS106
Medical Device Problem Codes Material Separation (1562); Device-Device Incompatibility (2919); Material Deformation (2976); Patient Device Interaction Problem (4001); Activation Problem (4042)
Health Effect - Clinical Codes Perforation of Vessels (2135); Injury (2348); Blood Loss (2597)
Date of Event 10/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.(expiry date: 03/2021).
 
Event or Problem Description
It was reported that during treatment of a 150 cm chronic total occlusion in the posterial tibial artery via common femoral access, antegrade approach, the recanalization catheter allegedly became stuck with the guidewire after 57 seconds of activation.It was further reported that when the catheter was activated to be removed, it perforated the vessel.The catheter and guidewire were removed as one unit and found damaged.Reportedly, the procedure was completed with diamondback atherectomy and pta balloon angioplasty to resolve the bleeding caused by vessel perforation.The patient is stable post-procedure.
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history report was conducted and it was determined that a device history record (dhr) review was required.The lot met all release criteria.A manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one crosser 14s cto recanalization catheter was returned for evaluation.Visual evaluation of the sample revealed no anomalies to the saline hub or transducer handle.Slight deformation was noted to the distal tip and at the catheter connection to the distal tip; this is most likely due to the reported perforation issue, however, the investigation is inconclusive for perforation as not enough objective evidence has been provided to confirm this alleged failure.The crosser was connected to an in-house crosser generator and flowmate without issue; the device activated and misted without issue and no leaks were noted.The distal tip of the catheter was pressed against one end of a plaster tile, and was able to penetrate the tile with no issues.However, activation started out strong, but then weakened.Material separation was noted between the outer catheter and the distal tip of the sample post-functional testing.Therefore, the investigation is confirmed for material separation and activation problem.The root cause could not be determined based upon available information.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
CROSSER CTO RECANALIZATION CATHETER
Common Device Name
RECANALIZATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key9429147
Report Number2020394-2019-05293
Device Sequence Number10880043
Product Code PDU
UDI-Device Identifier10801741125611
UDI-Public(01)10801741125611
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCRUOS106
Device Catalogue NumberCRUOS106
Device Lot NumberGFDQ2954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer05/27/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight91